Scroll
To Top

Jan. 15, 2015

TOPIC: Research

Registries for Rare Diseases: Involve the Patient

Posted by Jennifer Huron

In a new interview with Medscape, Marshall L. Summar, chief of genetics and metabolism at Children’s National Medical Center in Washington, D.C. and NORD marshallboard member, talks about the importance of patient registries for rare diseases, and the role that NORD’s patient registry program has in helping patients and educating doctors.

According to Dr. Summar, registries can accelerate the process of treatment and help physicians address the big knowledge gap about what happens in the day-to-day lives of patients.  By better understanding what is happening with rare disease patients, “we can develop better therapies by understanding the comorbid conditions and the long-term consequences of rare disease…  Try to get your patients with rare diseases enrolled in registries. You will learn more. Your patients will learn more, and it will actually be easier to take care of them. You will have access to information that you might not otherwise have.”

To learn more about or sign up for NORD’s patient registry program, read the FDA blog post written by  Dr. Janet Woodcock, director of the FDA Center for Drug Evaluation and Research, or visit the NORD Registry Platform information page.

One Response to “Registries for Rare Diseases: Involve the Patient”

  1. Patricia Miller says:

    i have been diagnosed with Juvenile Xanthagranuloma a rash under my breasts, armpits and into my vaginal area. supposedly it is rare in adults. I am a 62 year old female. I started getting sick July 2014. I had an inflamed tooth and was given antibiotics and had the tooth pulled. after that my mouth and tongue started burning, I was given a rinse for that, it did not help. then I started throwing up daily, the consistency of mud. I was on cholesterol and triglyceride and diabetic type 2 medicines. then I broke out in the rash. I thought it was from throwing up so much. all the blood work from the hematologists indicates this x disease. is there a connection between all the meds I was taking then and still taking that brought on this rash and the throwing up? I was also on GERD medicines. I thought I had hives due to stress and sickness and I had two car accidents close together. thankfully the rash was not infectious and was not cancerous per a biopsy. I am using desonide cream for the aching and itching, but it is not going away. per what I have read I may just have to live with this condition. are there any trial studies that I could participate in to research this problem?

Leave a Reply

You can use these tags: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>